Schneider, P.; Teitelbaum, J.

$p$-adic Fourier theory

Doc. Math., J. DMV 6, 447-481 (2001)

Summary

Summary: In this paper we generalize work of Amice and Lazard from the early sixties. Amice determined the dual of the space of locally $Q_p$-analytic functions on $Z_p$ and showed that it is isomorphic to the ring of rigid functions on the open unit disk over $C_p$. Lazard showed that this ring has a divisor theory and that the classes of closed, finitely generated, and principal ideals in this ring coincide. We study the space of locally L-analytic functions on the ring of integers in L, where L is a finite extension of $Q_p$. We show that the dual of this space is a ring isomorphic to the ring of rigid functions on a certain rigid variety X. We show that the variety X is isomorphic to the open unit disk over $C_p$, but not over any discretely valued extension field of L; it is a "twisted form" of the open unit disk. In the ring of functions on X, the classes of closed, finitely generated, and invertible ideals coincide, but unless L=$Q_p$ not all finitely generated ideals are principal. The paper uses Lubin-Tate theory and results on p-adic Hodge theory. We give several applications, including one to the construction of p-adic L-functions for supersingular elliptic curves.

Mathematics Subject Classification

11G05, 11G40, 11S31, 14G22, 46S10

Keywords/Phrases

Fourier transform, character group, locally analytic distribution, Mahler expansion, p-adic L-function

Downloads